Live Help


Forum Jump
Post New Thread  Reply
Old 11-04-2012, 01:54 PM   #1
turnforthebizarre
 
turnforthebizarre's Avatar
 
Join Date: Feb 2012
I am currently:
Seroquel XL/Quetiapine

Hi,
I am posting because I have just been prescribed seroquel XL, starting at 50mg and was wondering what other peoples' experiences of it were?
I was a bit worried to discover when I read the leaflet in the box that it is an anti-psychotic...I was given it by a psychiatrist, who said that I have PTSD.
He just said that it will help me sleep. I'm just worried that it is a bit extreme, and that it will have bad side effects, so yeah any comments/experiences will be much appreciated

x


Last edited by turnforthebizarre : 11-04-2012 at 01:56 PM. Reason: mistakes
turnforthebizarre is offline   Reply With Quote
3 Hugs Given By :
Old 11-04-2012, 02:00 PM   #2
Cryptic.
If at first you don't succeed, try try try again.
 
Cryptic.'s Avatar
 
Join Date: Jan 2008
Location: UK, Surrey
I am currently:

Seroquel can help with sleep, anti psychotics are given for all sorts of uses, not just that in which for those who are experiencing psychosis or schizophrenia or bipolar, etc etc.

Give it a try, you may find it does help.

I'm also on this medication, but I am on 300mg, and although it helped in some ways at first, it no longer helps at all as well as it used to.

Weight gain has also been an issue for me [despite the fact my diet doesn't match the weight gain], which is also another reason I'm going to change meds.

At first, you may notice that after taken, you will be quite drowsy/out of it/even dizzy or lightheaded. So, be careful for the first few weeks if you do experience this, it may affect your judgement and balance and such.

I hope it does help, but if you are concerned about the fact it's an anti psychotic and you feel strongly against taking it, talk to your psych about it and see what he says and what exactly you're on it for, if it is just for sleep, or if it's for maybe anxiety/flashbacks/panic attacks if you experience this with your PTSD. It may be you are on it for other reasons, as anti psychotics, as I said, can be used for all sorts of things.

Good luck with it.
x



In a world where you can be anything, be yourself.



Cryptic. is offline   Reply With Quote
Old 11-04-2012, 02:05 PM   #3
Tig
 
Tig's Avatar
 
Join Date: Jan 2007

I have PTSD as well with a dual diagnosis of BPD although the Quetiapine XL was given to me for treatment with the PTSD, as my dual diagnosis only comes from differing opinions between the psychiatrists involved in my care.

I have found it a helpful medication, although not on the dose I'm on at the moment. I was on a much higher dose until my other consultant cut it in half and I don't find it effective at this dose.

However, at the correct dose for me and for you I hope, I found that not only did it help with sleep, it also helped some of the symptoms of PTSD such as the flashbacks, anxiety and paranoia. I felt a little more able to live my life.

As Sarah said, initially it can make you very drowsy and I think it is a drug that does continue to cause drowsiness so be sure to set an alarm! I also got very light-headed so do be careful.

xxx



Never give up on giving up


Tig is offline   Reply With Quote
Old 11-04-2012, 04:00 PM   #4
turnforthebizarre
 
turnforthebizarre's Avatar
 
Join Date: Feb 2012
I am currently:

Thanks, its useful to hear that it can help with anxiety and flashbacks!

x




while there's life there's hope


turnforthebizarre is offline   Reply With Quote
Old 11-04-2012, 05:08 PM   #5
Whispered Secret
 
Whispered Secret's Avatar
 
Join Date: Apr 2008

I'm on quetiapine 50mg but the normal release not the extended. It really helps me get to sleep and improves the quality of my sleep. I'm on it for bipolar depression, so yeah, it's not only used as an antipsychotic.



"Keep your heart open to dreams. For as long as there's a dream, there is hope, and as long as there is hope, there is joy in living."


Whispered Secret is offline   Reply With Quote
Old 12-04-2012, 04:55 AM   #6
hiplikejunk
 
hiplikejunk's Avatar
 
Join Date: Jun 2009
Location: Boston, US
I am currently:

I started a low dose (25 mg) two or three weeks ago. I felt nervous about taking it at first because it's an anti-psychotic which seemed like a poor fit since I have depression and anxiety. I also was prescribed Seroquel because of sleep problems.
So far, it has worked really well. I'm falling asleep regularly without struggling for the first time in years. The quality of my sleep has also improved and reduced the anxiety I usually have late at night. I am able to function a lot better during the day.
I hope it ends up working for you as well :)

hiplikejunk is offline   Reply With Quote
Old 12-04-2012, 11:10 AM   #7
Ballerina123
XXX
 
Ballerina123's Avatar
 
Join Date: Feb 2012
Location: Surrey
I am currently:

Seroquel is FDA approved for the treatment of major depression, bipolar depression, bipolar mania and schizophrenia.

Usually the dose is lower for major depression that for bipolar depression and is taken at night in both cases.

For schizophrenia and bipolar mania it is usually heigher than the dose for either types of depression and is split to morning and night doses.


Don't worry about it being called an antipsychotic because in most cases it is used more as a mood stabilizers and does have mood stabilising properties. It is a very good drug.
I personally love it and has done wonders for me.



The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.


Call me Kate.

I have dyslexia so please excuse my poor spelling and sometimes poor understanding.


Ballerina123 is offline   Reply With Quote
Old 15-04-2012, 09:49 PM   #8
turnforthebizarre
 
turnforthebizarre's Avatar
 
Join Date: Feb 2012
I am currently:

Hi,
well I have been taking it since wednesday, with mixed results. I take 50mg at night, and the first night it really did knock me out. But since then I've been feeling more anxious and have stopped sleeping at all. Which is really weird because I don't see how it's physically possible for me to still be awake after so long, given that I have been continuing to take 50mg each evening! I did wonder if my psychiatrist's unreadable handwriting on the prescription meant to say the immediate release, as he told me to take it 20 mins before bed. But I have the extended release.
Do you think its possible that I am resisting it's sedative effects by will power alone?
Anyway, I'm going to make a doctor's appointment tomorrow, as I know that I should seek profesional advice. Sorry, not really sure what the point of this post was, i've been awake for days




while there's life there's hope


turnforthebizarre is offline   Reply With Quote
Old 15-04-2012, 10:03 PM   #9
Ballerina123
XXX
 
Ballerina123's Avatar
 
Join Date: Feb 2012
Location: Surrey
I am currently:

For some people 50mg is not enought to get them to sleep. I take 150mg in the morning and it make me drowsy but I don't fall asleep I'm just groggy for an hour or two then it wears off. 50mg dose nothing for me now I take the 150mg in the morning. But I'm on immediate release so I don't know how different it would be in the extended release.

I have a friend on the extended release and he takes his at 6pm and it it helps him wind down for the evening. He falls asleep at about 11pm. So it could be the time your taking it.

I do wonder if your psych ment to give you the immediate release because that does work in about 20mins. I think you should ask? Just to make sure.



The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.


Call me Kate.

I have dyslexia so please excuse my poor spelling and sometimes poor understanding.


Ballerina123 is offline   Reply With Quote
Old 15-04-2012, 10:03 PM   #10
Whispered Secret
 
Whispered Secret's Avatar
 
Join Date: Apr 2008

I had this issue with a psychiatrist script being misread - because I'm on the 50mg dose the pharmacist assumed it was XL. I don't think you're resisting the sedation by pure willpower - maybe it's just that that particular side effect doesn't appear in you.



"Keep your heart open to dreams. For as long as there's a dream, there is hope, and as long as there is hope, there is joy in living."


Whispered Secret is offline   Reply With Quote
Old 16-04-2012, 11:39 AM   #11
Laura2.0
 
Laura2.0's Avatar
 
Join Date: May 2010
Location: Germany

I'm on Quetiapine prolong (the extenden) 100mg.
It is helping me a lot and I don't have side effects at all, no weight gain or dizzyness.
I'm diagnosed with Borderline Personality Disorder and Dissociative Disorder (not DID) and I think they are suspecting PTSD.



You survived the abuse.
You're gonna survive the recovery.

- Olivia Benson

Laura, Ginger, Cassi, Luna, Joni, Lena


Laura2.0 is offline   Reply With Quote
Old 18-04-2012, 08:02 PM   #12
Irishgirl001
 
Join Date: Apr 2012
Location: Southeast US

I was on Seroquel for awhile as an add on to my antidepressant. It worked very well and I got great sleep. However, I gained a lot of weight on it and it made my hair verrry thin. Once I stopped taking it, my hair came back. However, now my depression is worse. It's all about what works well for you ! Don't be afraid to question your dr about the pros and cons you might be experiencing...some tweaking or change might need to be made :) Good luck !

Irishgirl001 is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 03:39 AM.

Back to top